Alert archive / Alabama / Flash Flood Warnings in 2012
Flash Flood Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 18, 2012, 4:05 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 18, 2012, 6:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:05 PM CDT | FLASH FLOOD | 3 Wnw Threet, AL | PARKING LOT FLOODED AT M AND D MARKET/NELLIES CAFE ON COUNTY ROAD 200. WATER OVER ROADWAY IN SEVERAL SPOTS AS WELL. |
| Jul 18, 5:20 PM CDT | HEAVY RAIN 0 | 4 Wnw Underwood-Petersv, AL | COUNTY ROADS 6 AND 9 REPORTED COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2917 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WGUS54 KHUN 182105 FFWHUN ALC033-077-190000- /O.NEW.KHUN.FF.W.0028.120718T2105Z-120719T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 405 PM CDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA... CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA... * UNTIL 700 PM CDT * AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL OF 1 TO 3 INCHES IN LESS THAN AN HOUR HAS FALLEN WITH ANOTHER 1 TO 2 INCHES POSSIBLE OVER THE NEXT 1 TO 2 HOURS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND UNDERWOOD-PETERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804 $$ KULA
2 follow-up statements
539 WGUS74 KHUN 182244 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 544 PM CDT WED JUL 18 2012 ALC033-077-190000- /O.CON.KHUN.FF.W.0028.000000T0000Z-120719T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-LAUDERDALE AL- 544 PM CDT WED JUL 18 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LAUDERDALE AND CENTRAL COLBERT COUNTIES UNTIL 700 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY THUNDERSTORMS CONTINUED ACROSS NORTHERN COLBERT COUNTY...MOVING SOUTH AT 10 TO 15 MPH. ALTHOUGH HEAVY RAINFALL HAS TEMPORARILY ENDED OVER CENTRAL AND NORTHERN LAUDERDALE COUNTY...ADDITIONAL STORMS WERE DEVELOPING IN SOUTHWESTERN PORTIONS OF MIDDLE TENNESSEE. THESE STORMS COULD EVENTUALLY DROP SOUTH BACK INTO THE WARNING AREA AFTER 6:00 PM. RUNOFF FROM ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE...FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA AND UNDERWOOD-PETERSVILLE. THE LAUDERDALE COUNTY EMERGENCY MANAGEMENT AGENCY REPORTED SIGNIFICANT PONDING OF WATER AT THE INTERSECTION OF COUNTY ROADS 6 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN...LOW WATER CROSSINGS ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804 $$ KULA
810 WGUS74 KHUN 182343 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 643 PM CDT WED JUL 18 2012 ALC033-077-182357- /O.CAN.KHUN.FF.W.0028.000000T0000Z-120719T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-LAUDERDALE AL- 643 PM CDT WED JUL 18 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LAUDERDALE AND CENTRAL COLBERT COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...ALTHOUGH SOME PONDING OF WATER MAY REMAIN IN POOR DRAINAGE LOCATIONS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THUNDERSTORMS IN SOUTHWESTERN MIDDLE TENNESSEE MAY CAUSE ADDITIONAL HEAVY RAINFALL LATER THIS EVENING WHICH COULD CAUSE RUNOFF PROBLEMS. LAT...LON 3500 8765 3467 8753 3468 8789 3501 8804 $$ KULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:05 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 18, 3:05 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 305 PM CDT WED JUL 18 2012 .DISCUSSION... WILL GO WITH A BLEND OF NAM AND GFS FOR THIS FCST PACKAGE. MID LEVEL TROF WAS KICKING OFF A BAND OF SHRA/TSRA FROM THE EAST COAST THRU ERN KY AND INTO SE MS. THESE STORMS WILL PRODUCE A LOT OF RAINFALL SINCE THEY ARE ONLY MOVING SLOWLY TO THE SOUTH. A FEW STORMS MAY ALSO BECOME SVR WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. OTHERWISE CLOUD COVER CONTINUES TO INCREASE ACROSS THE CWA WHICH SHOULD KEEP TEMPS IN THE 80S FOR MOST LOCATIONS. FOR TONIGHT WILL KEEP LOW END CHC POP ACROSS THE AREA DUE TO SLOW MOVEMENT OF UPPER TROF. HOWEVER DO EXPECT AREAL COVERAGE AND INTENSITY OF SHRA/TSRA TO DECREASE AFTER MIDNIGHT. THURSDAY/FRIDAY...WILL KEEP LIKELY POPS IN FOR THESE TWO DAYS DUE TO A SLOW MOVING UPPER TROF AND A WEAK CDFNT THAT WILL APPROACH THE CWA BY FRIDAY. AT THE MOMENT MODELS DO NOT MOVE THE CDFNT THRU OUR CWA. SATURDAY/SUNDAY...MODELS SHOW THE CDFNT JUST NW OF THE TN VALLEY ALONG WITH A WEAK UPPER TROF. THUS WILL KEEP CHC POPS IN FOR THE WEEKEND WITH AFTN AND EVENING THE BEST TIMING FOR PCPN. MONDAY THRU WEDNESDAY...GFS CONTINUES TO SHOW THE CHC OF SHRA AND TSRA AS A WEAK UPPER TROF WILL BE BETWEEN TWO AREAS OF HIGH PRESSURE...ONE OVER THE MIDWEST AND THE OTHER OFF THE COAST OF THE SERN US. HOWEVER BY WEDNESDAY NIGHT A RIDGE BEGINS TO BUILD ACROSS THE SERN US WHICH SHOULD DECREASE THE PCPN COVERAGE ACROSS THE CWA. NOTE...IT LOOKS LIKE THE WARM AND MUGGY WX CONDITIONS WILL CONTINUE THRU THE NEXT 7 DAYS WITH THE CHC OF SHRA AND STORMS EVERY DAY...MAINLY DURING THE AFTN/EVENING. 07 && .AVIATION... /ISSUED 1221 PM CDT WED JUL 18 2012/ THE AREA WHERE DIURNAL HEATING IS BETTER ENHANCED. CONVECTION MAY BECOME MORE NUMEROUS DURING THE LATE AFTERNOON/EARLY EVENING HRS. HOWEVER...IT REMAINS DIFFICULT TO PINPOINT EXACTLY WHERE ANY SHOWERS/TSTMS WILL DEVELOP IN RELATION TO THE TWO MAIN TERMINALS. AS SUCH...WILL MAINTAIN PREVAILING VCTS IN THE TAFS THROUGH 01Z THU. AMD/UPDATES THOUGH MAY BE REQUIRED PROVIDED ANY OF THIS ACTIVITY APPROACHES ONE OF THE AIRPORTS...WITH CONDITIONS BRIEFLY LOWERING INTO THE MVFR CAT IN/NEAR THE HEAVIER SHRA/TSRA. OTHERWISE...VFR CONDITIONS ARE GENERALLY XPCTED THROUGH THE PERIOD. ANY CIGS LOOK TO REMAIN NEAR OR ABOVE VFR LEVELS INTO THU. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 92 73 90 73 / 30 60 30 60 40 SHOALS 73 93 74 90 74 / 30 60 30 60 40 VINEMONT 72 90 74 89 73 / 30 60 30 60 40 FAYETTEVILLE 71 91 72 89 72 / 30 60 30 60 40 ALBERTVILLE 72 90 72 89 73 / 30 60 30 60 40 FORT PAYNE 70 90 72 89 72 / 30 60 30 60 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 18, 12:35 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 PM CDT WED JUL 18 2012 ALZ001>010-016-TNZ076-096-097-191015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1235 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL TENNESSEE VALLEY...WITH THE COVERAGE OF STORMS DIMINISHING AFTER MIDNIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE...WITH THE PRIMARY THREAT COMING FROM DAMAGING WIND GUSTS AROUND 60 MPH. OTHERWISE...GUSTY WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE LIKELY DURING THE AFTERNOON AND EVENING HOURS ON BOTH THURSDAY AND FRIDAY. HOWEVER...AS A WEAK COLD FRONT PUSHES SOUTHWARD ON SATURDAY...CHANCES FOR STORMS WILL BEGIN TO DIMINISH FROM NORTHWEST TO SOUTHEAST. THE FRONT IS EXPECTED TO STALL AROUND THE AREA...WITH A LOW CHANCE OF MAINLY AFTERNOON STORMS CONTINUING THROUGH THE BEGINNING OF NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS OF GUSTY WINDS WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 18, 3:13 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 313 PM CDT WED JUL 18 2012 ALZ005-182045- LIMESTONE- 313 PM CDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE COUNTY UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRENCH MILL...OR 5 MILES WEST OF MADISON... DRIFTING SOUTH AT 5 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RURAL AREAS OF EASTERN LIMESTONE COUNTY...BETWEEN I-565 AND CAPSHAW. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3465 8679 3467 8691 3485 8691 3488 8679 TIME...MOT...LOC 2013Z 348DEG 4KT 3472 8684 DJN
Special weather statement, Jul 18, 3:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 PM CDT WED JUL 18 2012
ALZ008-016-182045-
CULLMAN-MARSHALL-
319 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MARSHALL COUNTIES
UNTIL 345 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDDY...OR NEAR ARAB...MOVING SOUTH AROUND 15
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ARAB.
JOPPA.
BAILEYTON...HOLLY POND.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
IF ON OR NEAR BODIES OF WATER...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3416 8665 3431 8660 3431 8658 3436 8658
3449 8654 3447 8647 3449 8637 3415 8636
3420 8642 3425 8645 3424 8652 3418 8655
3416 8657
TIME...MOT...LOC 2018Z 004DEG 12KT 3434 8649Special weather statement, Jul 18, 3:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 328 PM CDT WED JUL 18 2012 ALZ005-006-TNZ096-182100- LIMESTONE-LINCOLN-MADISON- 328 PM CDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LIMESTONE...SOUTHWEST LINCOLN AND NORTHWEST MADISON COUNTIES UNTIL 400 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS BETWEEN ELKWOOD AND HARVEST...MOVING SOUTH AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BETHEL. TONEY. HARVEST. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3514 8667 3477 8658 3478 8686 3504 8684 TIME...MOT...LOC 2027Z 000DEG 12KT 3497 8676 DJN
Special weather statement, Jul 18, 3:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
341 PM CDT WED JUL 18 2012
ALZ001-182115-
LAUDERDALE-
341 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 415 PM
CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR THREET...OR 10
MILES NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OAKLAND.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3501 8785 3501 8775 3478 8768 3477 8771
3475 8772 3475 8782 3482 8793 3486 8795
3500 8798 3502 8786
TIME...MOT...LOC 2040Z 349DEG 10KT 3493 8785
DJNSpecial weather statement, Jul 18, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT WED JUL 18 2012
ALZ010-182115-
DE KALB-
347 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 415 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHILOH...OR NEAR RAINSVILLE...MOVING SOUTH
AT 10 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHILOH.
FYFFE.
PINE RIDGE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3444 8577 3441 8596 3450 8597 3455 8591
3458 8585 3459 8584
TIME...MOT...LOC 2047Z 350DEG 8KT 3450 8589Special weather statement, Jul 18, 3:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
347 PM CDT WED JUL 18 2012
ALZ005-182115-
LIMESTONE-
347 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE COUNTY UNTIL 415 PM
CDT...
AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARDMORE TO ELKMONT
TO ATHENS...MOVING NORTHWEST AT 15 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ATHENS.
ELKMONT.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 3499 8683 3499 8679 3493 8678 3483 8685
3464 8689 3487 8705 3500 8700 3500 8684
TIME...MOT...LOC 2047Z 141DEG 14KT 3498 8687 3490 8692
3480 8694
DJNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:46 PM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Jul 17, 9:52 PM CDT | Special Weather Statement | HUN | Jackson | 53 min |
| Jul 17, 10:02 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Jul 17, 10:41 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Jul 17, 11:16 PM CDT | Special Weather Statement | HUN | Jackson | 44 min |
| Jul 17, 11:37 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 22 min |
| Jul 18, 12:04 AM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| Jul 18, 12:05 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Jul 18, 12:46 AM CDT | Special Weather Statement | HUN | Marshall | 44 min |
| Jul 18, 12:49 AM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Jul 18, 1:37 AM CDT | Special Weather Statement | HUN | Marshall | 38 min |
| Jul 18, 3:03 AM CDT | Special Weather Statement | HUN | Marshall | 42 min |
| Jul 18, 3:25 AM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| Jul 18, 1:17 PM CDT | Special Weather Statement | HUN | Cullman | 28 min |
| Jul 18, 1:35 PM CDT | Special Weather Statement | HUN | Madison | 25 min |
| Jul 18, 1:59 PM CDT | Special Weather Statement | HUN | Madison | 31 min |
| Jul 18, 2:07 PM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Jul 18, 2:18 PM CDT | Special Weather Statement | HUN | Morgan | 27 min |
| Jul 18, 2:24 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Jul 18, 2:27 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Jul 18, 2:35 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jul 18, 2:42 PM CDT | Special Weather Statement | HUN | Madison | 33 min |
| Jul 18, 2:57 PM CDT | Special Weather Statement | HUN | Jackson | 48 min |
| Jul 18, 3:02 PM CDT | Special Weather Statement | HUN | Madison | 28 min |
| Jul 18, 3:09 PM CDT | Flash Flood Warning | HUN | Limestone | 111 min |
| Jul 18, 3:13 PM CDT | Special Weather Statement | HUN | Limestone | 32 min |
| Jul 18, 3:19 PM CDT | Special Weather Statement | HUN | Marshall | 26 min |
| Jul 18, 3:25 PM CDT | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 87 min |
| Jul 18, 3:31 PM CDT | Flash Flood Warning | HUN | Limestone, Madison | 119 min |
| Jul 18, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 26 min |
| Jul 18, 3:41 PM CDT | Special Weather Statement | HUN | Lauderdale | 34 min |
| Jul 18, 3:47 PM CDT | Special Weather Statement | HUN | DeKalb | 28 min |
| Jul 18, 3:51 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 39 min |
| Jul 18, 3:56 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 49 min |
| Jul 18, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 30 min |
| Jul 18, 4:15 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Jul 18, 4:37 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 23 min |
| Jul 18, 4:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 48 min |
| Jul 18, 5:02 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 28 min |
| Jul 18, 5:07 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 23 min |
| Jul 18, 5:09 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 95 min |
| Jul 18, 5:35 PM CDT | Special Weather Statement | HUN | Colbert | 25 min |
Nearby
Flash Flood Warnings in Alabama, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.